MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 12IN 5-0 D/A S-14; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 12IN 5-0 D/A S-14; SUTURE, ABSORBABLE, NATURAL
Model Number 1775G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: could you please confirm how many devices presented the issue (suture breakage) during the procedure being reported? 2-3 sutures.What tissue was being approximated or sutured when they broke? i don¿t have the specifics.It was an eye procedure in the operating room.What was used to complete the procedure? the 1775g.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Events reported in medwatch report: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported by the customer that the suture kept breaking.The surgeon would have to tie the suture in order to continue with the procedure.The procedure was completed with another like device with no patient consequence.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 04/16/2021.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional information: d9, h6.Additional h-3 summary: visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned samples determined that an empty opened foil and ten unopened samples of product code 1775g were received for evaluation.Visual inspection of the unopened samples, the swage, and the attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate date sent to the fda: 04/16/2021.Corrected information: d3, g1.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 12IN 5-0 D/A S-14
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11593065
Report Number2210968-2021-02905
Device Sequence Number19572238
Product Code GAL
UDI-Device Identifier10705031002524
UDI-Public10705031002524
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number1775G
Device Catalogue Number1775G
Device Lot NumberPPMJDZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1